Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Loratadine cause severe dizziness?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

default
Posted on Mon, 22 Aug 2016 in Ear, Nose and Throat Problems
Question: Hello, 52 year old male, Work out 5 times per week (8+ years) on indoor spin bike, weight machine, and free weights all from home gym. Height 71", Weight 190#'s; I habitually took 1 OTC loratadine daily for recurring sinus issues and 500 mg of motrin 1 to 2 times per week.. XXXXXXX I stopped about 9 days ago due to "running out" of Loratadine and felt maybe I could stop taking. Symptoms: Sinus issues returning blockage behind sinus pressure "behind" eyes. Last 2 days. Inconstant, dizziness, severe "out of balance" feeling when I look up to the right. Occurred prior to workout yesterday when I XXXXXXX from sleep, did not work out at wife request. Occurred today during morning workout while spinning. Looked up to the right and almost fell off my spin bike. This severe dizziness never occurred in past.
doctor
Answered by Dr. Ivo Ditah 3 hours later
Brief Answer:
Probably related to the interruption in treatment!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this dizziness that you have reported. This is a known side effect of Loratadine. When you used for a long time, the body adapted to it and as such the side effects were better managed by the accustomed body. However, the interruption led to the loss of this and will take sometime for everything to be okay again. I will suggest that you pause with your working sessions for a while and only return after these spells are no longer troubling. It may need as many as 1week for this to be back to normal again.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Severe dizziness

doctor1 MD

Hi Doctor. I m a 28 yr old Indian Male. I recently had a small fall while rock-climbing and passed out and do not remember clearly the events of...

doctor1 MD

i am suffering from intermittent but severe dizziness after receiving a cervical spine steroid injection over a month ago. It scaring me with all...

doctor1 MD

My nephew is in the hospital. Blood sugar over 400 and severe dizziness. Doctor is doing a spinal tap. Apparently there is some question about him...

doctor1 MD

Hi, About 6 months ago my daughter (16 yrs old) suddenly passed out in school. She was walking down the hall talking to her friends when they...

doctor1 MD

My wife aged 64, has severe dizziness , very unstable when she walks. No nausea . Appetite is poor. Only cure is to lay down and then she sleeps...

doctor1 MD

I have spells of severe dizziness and vomiting have been to emergency room brain scans negative had ears checked out no problem what next

doctor1 MD

Good morning Dr. Rynne. I am suffering with Orthostatic Hypotension . My BP when I first sit up in bed is around 80/60 (a.m.). When I stand, it...